Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suffer Idiopathic thrombocytopenic purpura, on medication. Is it safe to be on medication and get pregnant ?

I am a known patient of Idiopathic thrombocytopenic purpura since 2 yrs. I am on medication since 2 months as my counts went low and have tapered my wysolone dose to 5 mg per day. My haematologist asked me to continue for another 2 months. My concern is about pregnancy in such conditions. Me and my husband are planning for a baby and we are not taking any preventive measures so is it safe to be on medication n get pregnant or should I wait til I stop the medication. My counts are able 2 Lakh now
Asked On : Tue, 26 Feb 2013
Answers:  2 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Welcome to HCM,
As you are on steroid-Wysolone, it is not advisable to have pregnancy.
After completion of steroid course it is advisable to wait again for some time to eradicate steroid level in blood.
Steroid might cause some problems of developing and growing of fetus.
So after the treatment go for blood checking and go for trying pregnancy.
Ok and bye.
Answered: Wed, 27 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Dhiraj Bhattad's  Response
As the platelet counts have now normalised, very gradual tapering of steroids with a close watch on the platelet counts may be attempted. If the platelet counts remain good even after stopping steroids, that's good news and you can go ahead with the pregnancy, with careful monitoring of platelet counts during pregnancy. If the platelet counts drop with tapering of steroids and pregnancy is desired, still you can go ahead with pregnancy with as minimal dose of steroid as possible.
Answered: Sun, 10 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor